Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A parameter robust numerical method for a two dimensional reaction-diffusion problem
HTML articles powered by AMS MathViewer

by C. Clavero, J. L. Gracia and E. O’Riordan PDF
Math. Comp. 74 (2005), 1743-1758 Request permission

Abstract:

In this paper a singularly perturbed reaction-diffusion partial differential equation in two space dimensions is examined. By means of an appropriate decomposition, we describe the asymptotic behaviour of the solution of problems of this kind. A central finite difference scheme is constructed for this problem which involves an appropriate Shishkin mesh. We prove that the numerical approximations are almost second order uniformly convergent (in the maximum norm) with respect to the singular perturbation parameter. Some numerical experiments are given that illustrate in practice the theoretical order of convergence established for the numerical method.
References
Similar Articles
Additional Information
  • C. Clavero
  • Affiliation: Departamento de Matemática Aplicada, Universidad de Zaragoza, Zaragoza, Spain
  • Email: clavero@unizar.es
  • J. L. Gracia
  • Affiliation: Departamento de Matemática Aplicada, Universidad de Zaragoza, Teruel, Spain
  • Email: jlgracia@unizar.es
  • E. O’Riordan
  • Affiliation: School of Mathematical Sciences, Dublin City University, Glasnevin, Dublin 9, Ireland
  • Email: eugene.oriordan@dcu.ie
  • Received by editor(s): May 19, 2004
  • Published electronically: June 7, 2005
  • Additional Notes: This research was partially supported by the Diputación General de Aragón and the project MCYT/FEDER BFM2001–2521
  • © Copyright 2005 American Mathematical Society
  • Journal: Math. Comp. 74 (2005), 1743-1758
  • MSC (2000): Primary 65N06, 65N12, 65N15; Secondary 35J25
  • DOI: https://doi.org/10.1090/S0025-5718-05-01762-X
  • MathSciNet review: 2164094